granulom annulare and high blood pressure medication
I have disseminated granuloma annulare that initially would show up on elbows and inner arms when I started first beta blockers, then calcium blockers for high blood pressure. When I took lisinopril it become generalized. Stopping medication hasn't resulted in the rash disappearing.
Do these drugs cause a permanent immune impairment that would explain this ongoing granuloma?
The precise cause of granuloma annulare is unknown. Granuloma annulare has been hypothesized to be associated with tuberculosis, insect bites, trauma, sun exposure, thyroiditis, vaccinations, and viral infections, including HIV, Epstein-Barr virus, hepatitis B virus, hepatitis C virus, and herpes zoster virus. However medications like ACE inhibitors which are used as antihypertensives can often trigger granuloma annulare. Lisiniopril is an ACE inhibitor.
Localized granuloma annulare (GA) is not often symptomatic and it has a tendency towards spontaneous resolution. We use isotretinoin or phototherapy with oral psoralen and UV-A (PUVA) as first-line options for generalized granuloma annulare. Please discuss these treatment options with your dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I have GA and my doctor wants to consider putting me on the malaria drug, Hydroxychloroquine or, Plaquenil. Have you heard of this? What is your opinion of this treatment.
I am a fair-skinned blonde and the light treatment carries too high a cancer risk. Cortesone creams do no good on me, and for having it for only about six months, I basically have it all over my body, including ears and eyelids.
Please comment, I'd be very interested in what you have to say.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.